Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Dizziness, breathlessness, anxiety, seizures. Have Juvenile Myoclonic Epilepsy. Help?

I have Juvenile Myoclonic Epilepsy . I had a seizure in October 2012. Recently I been having respiratory problems with my breathing . Lost 4 lbs since friday. been to the doctors constantly. Havent seen my neurologist in a few months. I have been feeling this twitching/weird feeling in my thighs mainly sometimes recently near my elbows it comes and goes. I am concerned of it being ALS. I constantly do research on it. It does nothing but give me bad anxiety . I am being treated for that too. I am on 6 different medications right now. Been feeling dizzy and when I am up and about doing things i get shortness of breath very easily. I don t know what to think because sometimes i do overreact about things and maybe i am paying attention to closely to my body. But then again I don t think I am. I had a MRI on my brain back in November which came back good. I can walk fine, pick things up. Please let me know what you think.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Psychiatrist 's  Response
Dec 2014
Hello riggs.kimberiya
Welcome to HCM

Juvenile Myoclonic Epilepsy is a type of seizure that is mainly characterized by Sudden onset jerky movements of extremities. The twitching movements you are having in thighs or elbows might be due to the electrical activity in these area. So don't be anxious as in Amyotropihic Lateral Sclerosis although sudden onset fasciculations are seen, but weakness of limb and atrophy is main presenting feature, fasciculations are observed but in latter course. Other symptoms like difficulty in walking, holding things are seen more often.
As you have mentioned that you are having just twitching movements and I assume that there is no weakness or atrophy, there is very less chances of ALS.
Regarding anxiety, it may occur due to seizure itself, due to anti epileptic drugs.
so if you have still any doubt then visit a good neurologist for expert opinion.
Take care
Answered: Sat, 2 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor